Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 4, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Apr 29, 2023, 8:37 AM EDT for 7 counties in Florida. It took effect at Apr 30, 2023, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 8:37 AM EDT (12:37 UTC)
- In effect from
- Apr 30, 2023, 7:00 AM EDT
- Expired
- Apr 30, 2023, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted.
893 WWUS72 KMFL 291237 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 837 AM EDT Sat Apr 29 2023 FLZ168-172-173-292045- /O.NEW.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 837 AM EDT Sat Apr 29 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...From 7 AM to 8 PM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
957 WWUS72 KMFL 292023 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 423 PM EDT Sat Apr 29 2023 FLZ168-172-173-300830- /O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 423 PM EDT Sat Apr 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...From 7 AM to 8 PM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
194 WWUS72 KMFL 300636 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 236 AM EDT Sun Apr 30 2023 FLZ168-172-173-301445- /O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 236 AM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...From 7 AM to 8 PM EDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
599 WWUS72 KMFL 300933 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 533 AM EDT Sun Apr 30 2023 FLZ063-066>075-174-010000- /O.EXA.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, Markham Park, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, and Everglades National Park 533 AM EDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest-West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...South Florida. * WHEN...Until 8 PM EDT this evening. Strongest winds will start mid-morning and run through early afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds could briefly gust even higher in thunderstorms through early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ168-172-173-010000- /O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 533 AM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds could briefly gust even higher in thunderstorms through early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:32 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 29, 7:32 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 732 AM EDT Sat Apr 29 2023 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 314 AM EDT Sat Apr 29 2023 Ample sunshine this morning will allow for another warm day across South Florida before mesoscale boundary collisions will create the potential for showers and thunderstorms to develop across inland South Florida and the Lake Okeechobee region later this afternoon. While most convection will remain across inland locales, a few showers and thunderstorms could graze the east coast metro areas, in particular the western suburbs. High temperatures will reach the lower 90s across much of the area with the exception of the upper 80s close to the coastline(s). We will also need to monitor the progression of a decaying MCS moving across the Gulf of Mexico, as some of the CAMs indicate the potential of it arriving across the region late on Saturday. As a shortwave trough ejects eastward across the Gulf of Mexico & southern Gulf Coast on Saturday evening, amplified synoptic forcing will facilitate the development of a surface low along a frontal boundary draped across the northeastern Gulf of Mexico. As the shortwave and associated surface low quickly propagate to the northeast, the associated surface frontal boundary will push southeastward across the Gulf of Mexico and Florida Peninsula during the day on Sunday. The influence of the deepening low pressure system and associated frontal boundary across our area will result in an enhancement of the low level wind field across our area which will result in breezy to gusty conditions across the area on Sunday. While ensemble guidance continues to vary in terms of potential wind speed/gusts, the setup could potentially result in hazardous marine and beach conditions during the latter half of the upcoming weekend. As the frontal boundary propagates southeastward, forecast model guidance depicts ascent being maximized along this boundary resulting in a line of showers and thunderstorms out ahead of the boundary. Taking a look at various forecast model soundings, the potential for a few strong to severe storms embedded in the pre- frontal convection remains possible. Accordingly, SPC has placed most of South Florida in a Slight Risk (2 of 5) for Sunday. Although models indicate that shear will be mainly uni-directional in nature, decent bulk shear and modest lapse rates could result in some organized convection. Damaging wind gusts and hail is possible as the line of convection moves across our area. Temperatures on Sunday will vary as the cloud debris from approaching convection will keep high temperatures in the low 80s along the Gulf coast and Lake Okeechobee region. To the east, temperatures will trend higher in the middle to upper 80s where enough diurnal heating may occur out ahead of the approaching convection. && .LONG TERM... (Sunday night through Friday) Issued at 314 AM EDT Sat Apr 29 2023 Long range guidance remains fairly consistent with inter/intra model consensus regarding broad region-wide high pressure developing for much of next week in the wake of a FROPA. Meanwhile, a mid/UL ridge seems to take control of the E GOMEX. EURO shows a mainly dry boundary moving across the northern portions of the peninsula on Wednesday, but with little to no impacts, as PWATs are expected to remain around one inch or less for most of the long term. The overall synoptic scenario will translate in prevailing moderate WNW flow, with periods of weak to variable flow at night. Thus, in general, expect generally benign weather next week with temperatures gradually warm up into the mid 80s to low 90s each afternoon. Morning lows will likely remain in the low-mid 60s interior areas, and into the upper 60s to around 70 near the coasts. && .AVIATION... (12Z TAFS) Issued at 732 AM EDT Sat Apr 29 2023 VFR prevails this morning with L/V wind flow through the next hour or so. Gusty southerly winds will begin to increase by mid-morning. SHRA/TSRA will develop across inland areas of South Florida later today. Have maintained VCSH/VCTS for all terminals, however if confidence increases in coverage later today, TEMPOs and amendments may be needed. && .MARINE... Issued at 314 AM EDT Sat Apr 29 2023 Unsettled weather pattern continues with showers and thunderstorms. Another front will pass through the region late in the weekend with advisory level winds expected at least and the potential for frequent gusts to gale. Mariners should follow the latest forecast to monitor the evolution of this potential advisory and/or gale event across the local waters. && .BEACHES... Issued at 314 AM EDT Sat Apr 29 2023 The rip current risk will remain elevated for the Palm Beaches through the weekend with the risk building at some other Atlantic beaches as well. The Gulf beaches will see their rip current risk build behind the cold front late this weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 89 77 86 68 / 20 20 80 20 West Kendall 91 74 87 65 / 20 20 80 20 Opa-Locka 89 75 87 67 / 20 20 80 10 Homestead 89 74 86 66 / 10 20 80 20 Fort Lauderdale 87 76 86 68 / 20 20 80 10 N Ft Lauderdale 88 76 86 67 / 30 20 80 10 Pembroke Pines 89 75 87 67 / 20 20 80 10 West Palm Beach 88 74 85 65 / 40 20 80 10 Boca Raton 89 75 87 66 / 30 20 80 10 Naples 89 75 82 70 / 20 60 80 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...99 LONG TERM....17 AVIATION...Rizzuto
Hazardous weather outlook, Apr 29, 3:23 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 323 AM EDT Sat Apr 29 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 323 AM EDT Sat Apr 29 2023 ...Strong to Severe Thunderstorms Possible This Afternoon/Evening... ...Moderate Risk of Rip Currents Palm Beach County... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms will be possible today across the Lake Okeechobee region and adjacent inland areas. The strongest storms could contain damaging wind gusts,hail, excessive lightning, and a brief tornado. Waterspouts: An isolated waterspout could develop today over the local waters. Wind: Severe wind gusts up to 60 mph are possible within the strongest storms that develop today near Lake Okeechobee. Hail: An isolated strong to severe storm may be capable of producing hail up to 1 inch today near Lake Okeechobee. Rip currents: A moderate rip current risk continues along the Palm Beaches today. Visibilities: Patchy fog is possible this morning across inland locations of South Florida but should quickly burn off after sunrise. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front will approach South Florida on Sunday. Strong to severe thunderstorms may precede this system, and hazardous marine conditions are possible, especially along the Gulf Coast, in the wake of this cold front. An approaching front mid-weekend may increase the rip current risk along the Gulf coast as well. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:20 AM EDT | Special Marine Warning | MFL | 20 min | |
| Apr 29, 8:35 AM EDT | Gale Warning | MFL | 35 hr | |
| Apr 29, 8:35 AM EDT | Small Craft Advisory | MFL | 47 hr | |
| Apr 29, 2:41 PM EDT | Special Weather Statement | MFL | Glades | 19 min |
| Apr 29, 2:51 PM EDT | Special Weather Statement | MFL | Glades | 24 min |
| Apr 29, 3:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 29, 3:01 PM EDT | Special Weather Statement | MFL | Hendry | 14 min |
| Apr 29, 3:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Apr 29, 3:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 29, 3:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Apr 29, 4:23 PM EDT | Special Weather Statement | MFL | Martin | 22 min |
| Apr 29, 4:40 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 20 min |
| Apr 29, 4:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 16 min |
| Apr 29, 5:12 PM EDT | Tornado Warning | MFL | Palm Beach | 18 min |
| Apr 29, 5:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Apr 29, 5:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 29, 7:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.